×

zbMATH — the first resource for mathematics

Solvable groups acting on the line. (English) Zbl 0569.57012
Let G a group of homeomorphisms of \({\mathbb{R}}\). The author shows that if G has a quasi-invariant measure in a strong sense and is minimal then it is conjugate to a subgroup of the affine group. Various conditions for the existence of a q.i. measure are given; this happens for G polycyclic or G analytic. For \(C^ 2\) abelian groups the existence of an invariant measure is shown. Applications are given to codimension one foliations covered by an \({\mathbb{R}}\)-foliation and to Reeb stability questions. Also the author points out an improvement of an earlier theorem, implying Verjovsky’s conjecture: A codimension one Anosov flow on a manifold with solvable \(\Pi_ 1\) is the suspension of a hyperbolic toral automorphism.
Reviewer: V.Sergiescu

MSC:
57R30 Foliations in differential topology; geometric theory
37D99 Dynamical systems with hyperbolic behavior
57S20 Noncompact Lie groups of transformations
57S25 Groups acting on specific manifolds
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Robert Bieri, Gruppen mit Poincaré-Dualität, Comment. Math. Helv. 47 (1972), 373 – 396 (German). · Zbl 0254.20037 · doi:10.1007/BF02566811 · doi.org
[2] Garrett Birkhoff, Lattice Theory, American Mathematical Society Colloquium Publications, vol. 25, revised edition, American Mathematical Society, New York, N. Y., 1948. · Zbl 0033.10103
[3] David Fried, The geometry of cross sections to flows, Topology 21 (1982), no. 4, 353 – 371. · Zbl 0594.58041 · doi:10.1016/0040-9383(82)90017-9 · doi.org
[4] P. M. D. Furness and E. Fédida, Tranversally affine foliations, Glasgow Math. J. 17 (1976), no. 2, 106 – 111. · Zbl 0329.57004 · doi:10.1017/S0017089500002810 · doi.org
[5] S. E. Goodman and J. F. Plante, Holonomy and averaging in foliated sets, J. Differential Geom. 14 (1979), no. 3, 401 – 407 (1980). · Zbl 0475.57007
[6] Frederick P. Greenleaf, Invariant means on topological groups and their applications, Van Nostrand Mathematical Studies, No. 16, Van Nostrand Reinhold Co., New York-Toronto, Ont.-London, 1969. · Zbl 0174.19001
[7] Nancy Kopell, Commuting diffeomorphisms, Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I., 1970, pp. 165 – 184. · Zbl 0225.57020
[8] Joseph F. Plante, Anosov flows, Amer. J. Math. 94 (1972), 729 – 754. · Zbl 0257.58007 · doi:10.2307/2373755 · doi.org
[9] J. F. Plante, Foliations with measure preserving holonomy, Ann. of Math. (2) 102 (1975), no. 2, 327 – 361. · Zbl 0314.57018 · doi:10.2307/1971034 · doi.org
[10] J. F. Plante, Foliations of 3-manifolds with solvable fundamental group, Invent. Math. 51 (1979), no. 3, 219 – 230. · Zbl 0428.57008 · doi:10.1007/BF01389915 · doi.org
[11] J. F. Plante, Anosov flows, transversely affine foliations, and a conjecture of Verjovsky, J. London Math. Soc. (2) 23 (1981), no. 2, 359 – 362. · Zbl 0465.58020 · doi:10.1112/jlms/s2-23.2.359 · doi.org
[12] J. F. Plante, Stability of codimension one foliations by compact leaves, Topology 22 (1983), no. 2, 173 – 177. · Zbl 0523.57018 · doi:10.1016/0040-9383(83)90029-0 · doi.org
[13] William P. Thurston, A generalization of the Reeb stability theorem, Topology 13 (1974), 347 – 352. · Zbl 0305.57025 · doi:10.1016/0040-9383(74)90025-1 · doi.org
[14] Joseph A. Wolf, Growth of finitely generated solvable groups and curvature of Riemanniann manifolds, J. Differential Geometry 2 (1968), 421 – 446. · Zbl 0207.51803
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.